2 doctors weighed in:

I had a blood test done it indicated high bun and creatine levels what causes this and what should I do my creatine readings were bun 14 creatine 1.5 and est creatine 46 what should I do I also have high blood pressure and im on noravas 10 mg lisinopril

2 doctors weighed in
Dr. Jack Rubin
Internal Medicine - Nephrology & Dialysis

In brief: High creatinine

You need to see a nephrologist (n) and have a 24 hour urine for creatinine clearance and protein done.
This will give you an acutal measure of your kidney function. If you have proteinuria (p), you will need to be started on either an ace-i or an arb to reduce your BP and p. You should also have a renal ultrasound done. You may need another agent to control your bp. See a n for more answers.

In brief: High creatinine

You need to see a nephrologist (n) and have a 24 hour urine for creatinine clearance and protein done.
This will give you an acutal measure of your kidney function. If you have proteinuria (p), you will need to be started on either an ace-i or an arb to reduce your BP and p. You should also have a renal ultrasound done. You may need another agent to control your bp. See a n for more answers.
Dr. Jack Rubin
Dr. Jack Rubin
Thank
Dr. Robert Andrews
Radiology - Interventional

In brief: A

A rising creatinine level indicates decreasing kidney function.
This can be caused by several different factors, but i suspect that, in your case, it's most likely due to your high blood pressure. The fact that you're on three different medications suggests that management of your blood pressure is difficult. The most important thing you can do is to take your medications as instructed, follow the dietary restrictions your doctor has probably given you, and stay well-hydrated. Yes, it may also be appropriate to change meds or doses, but that's something you'll need to discuss with your regular doctor. Have you been tested for renal artery stenosis? Narrowed arteries going to the kidneys can cause high blood pressure, and are potentially correctable. In addition, the group of antihypertensive medicines (of which Lisinopril is one) can worsen renal function in patients with renal artery stenosis.

In brief: A

A rising creatinine level indicates decreasing kidney function.
This can be caused by several different factors, but i suspect that, in your case, it's most likely due to your high blood pressure. The fact that you're on three different medications suggests that management of your blood pressure is difficult. The most important thing you can do is to take your medications as instructed, follow the dietary restrictions your doctor has probably given you, and stay well-hydrated. Yes, it may also be appropriate to change meds or doses, but that's something you'll need to discuss with your regular doctor. Have you been tested for renal artery stenosis? Narrowed arteries going to the kidneys can cause high blood pressure, and are potentially correctable. In addition, the group of antihypertensive medicines (of which Lisinopril is one) can worsen renal function in patients with renal artery stenosis.
Dr. Robert Andrews
Dr. Robert Andrews
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
108,000 doctors available
Read more answers from doctors